Utah, 2007Flash Flood in Utah, August 16, 2007
August 16, 2007 · NWS SLC · 1 event in 1 county or zone
Heavy rains on the Kimball burn area resulted in flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains on the Kimball burn area resulted in flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 16, 9:00 AM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 16, 9:00 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT THU AUG 16 2007
.SYNOPSIS...HIGH PRESSURE TO OUR EAST WILL WEAKEN OVER THE NEXT
COUPLE OF DAYS AS AN UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST
STATES. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH OVER
THE WEEKEND AND A GRADUAL DRYING TREND INTO EARLY NEXT WEEK.
&&
.DISCUSSION...LIGHT SOUTHERLY FLOW BETWEEN THE CENTRAL US HIGH AND
THE OFFSHORE TROF IS OVER UTAH TODAY. A FAIRLY MOIST AIRMASS IS IN
PLACE AREA-WIDE AND BOTH MODELS INDICATE A LOW-MID LEVEL FEATURE
OVER SRN UT THIS MORNING THAT LIFTS THRU CENTRAL/NRN UT LATE TODAY
AND TONIGHT...LIKELY ENHANCING THE CONVECTION.
FLOW VEERS A BIT ON FRI BUT REMAINS MOIST AND NAM FINDS ANOTHER WEAK
SHORT WAVE TO LIFT THRU NRN UT LATE IN THE DAY AND THROUGH THE EVE.
THE FLOW INCREASES SAT AS THE ERN PAC TROF BEGINS TO EDGE INLAND
BUT BOTH MODELS INDICATE THAT ANY DRYING WILL HOLD OFF TIL SUN. SO
WITH THE INCREASING FLOW ALOFT AND RESULTANT INCREASING SPEED
SHEAR...ISOLATED STRONG STORMS COULD OCCUR OVER NRN UT SAT
AFTERNOON.
06Z GFS WAS DRYING OUT THE FORECAST AREA ON SUN AS FLOW CONTINUES TO
VEER TO MORE WESTERLY BUT NEW NAM KEEPS FLOW MORE SWLY AND MOISTURE
IN PLACE.
FOR NOW...THE POTENTIAL INCREASE IN TSTM COVERAGE TODAY WILL BE
MOST LIKELY THIS EVE SO WILL LEAVE FORECASTS AS IS FOR NOW AND WILL
SEE IF ANY COVERAGE CHANGES ARE STILL NEEDED THIS AFTN.
&&
.AVIATION...AN INCREASING SOUTHERLY GRADIENT IS EXPECTED TO DELAY
THE DAILY WIND SHIFT TO THE NORTHWEST AT THE KSLC TERMINAL UNTIL AT
LEAST 21Z TODAY...AND THERE IS A 40 PERCENT CHANCE THAT WINDS WILL
REMAIN SOUTHERLY THROUGHOUT THE DAY. THE CHANCE OF A THUNDERSTORM
DIRECTLY IMPACTING THE SLC TERMINAL IS LESS THAN 10 PERCENT
TODAY...BUT THERE IS A 20 PERCENT CHANCE THAT OUTFLOW FROM NEARBY
THUNDERSTORMS WILL RESULT IN PERIODS OF GUSTY WINDS WITH ERRATIC
DIRECTIONS LATE THIS AFTERNOON.
&&
.FIRE WEATHER...THE HIGH CENTER NEAR THE FOUR CORNERS REGION WILL
KEEP MOISTURE MOVING NORTH OVER THE DISTRICT FOR THE NEXT COUPLE OF
DAYS. SCATTERED AFTERNOON CONVECTION WILL DEVELOP ONCE AGAIN THIS
AFTERNOON...WITH THE GREATEST COVERAGE EXPECTED OVER CENTRAL AND
SOUTHEASTERN UTAH WHERE MOISTURE IS HIGHEST. LOCALLY HEAVY RAINFALL
AND FLASH FLOODING IS POSSIBLE WITH THESE STORMS. WINDS WILL BE
GENERALLY LIGHT AND TERRAIN DRIVEN TODAY...THOUGH GUSTY WINDS MAY
OCCUR IN ASSOCIATION WITH ANY THUNDERSTORMS THAT FORM. THE FLOW
ALOFT IS EXPECTED TO INCREASE TOMORROW AS A TROUGH MOVES ONSHORE
ALONG THE PACIFIC NORTHWEST COAST...CAUSING AN INCREASE IN WINDS
INTO THE WEEKEND. IF HUMIDITIES DROP BELOW 15 PERCENT ON
SATURDAY...A RED FLAG WARNING WOULD BE WARRANTED...HOWEVER ONLY
NORTHWEST UTAH LOOKS TO BE AFFECTED AT THIS TIME.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&
WILENSKY/YOUNG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 16, 4:56 AM MST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
556 AM MDT THU AUG 16 2007
UTZ001>016-019>021-517-518-WYZ021-171200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
556 AM MDT THU AUG 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST
WYOMING.
.DAY ONE...TODAY AND TONIGHT
WITH A MOIST AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL
AGAIN DEVELOP ACROSS THE OUTLOOK AREA TODAY. THE GREATEST
COVERAGE WILL BE ACROSS SOUTHEASTERN UTAH...WHERE A COUPLE OF
STORMS MAY PRODUCE HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT THE REGION
FRIDAY AND SATURDAY...WITH LOCALLY HEAVY RAINFALL AMOUNTS
POSSIBLE. A FEW STORMS ON SATURDAY MAY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
BARJENBRUCH
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Flash Flood, Tooele
- When
- August 16, 1:50 PM MST to 3:50 PM MST
- Where
- Tooele County, 0.69 mi S of Grantsville
- Cause
- Heavy Rain / Burn Area
- Reported by
- County Official
- Coordinates
- 40.590, -112.470
There was a small debris and mudflow across SR 136 near Grantsville; the mud and debris originated from the Kimball burn scar.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, August 16 to 17, 20074 deaths · $17 million · EF1 · 21 events
- Flash Flood in Texas, August 16, 20073 deaths · $750,000 · 1 event
- Flash Flood and Hail in Kentucky, August 16, 20071 death · $120,000 · 1.25 in hail · 7 events
- Heat in Nevada, August 16, 20071 death · 1 event
- Hail and Damaging Winds in Vermont, August 16, 2007$1.3 million · 1.5 in hail · 29 events
- Hail and Damaging Winds in New York, August 16, 2007$945,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Kentucky, August 16, 20073 injured · $102,000 · 1.25 in hail · 27 events
- Hail and Damaging Winds in New York, August 16, 2007$144,000 · 1.75 in hail · 22 events
- Damaging Wind in Ohio, August 16, 2007$300,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, August 16 to 17, 2007$139,000 · 60 kt wind · 17 events
- Flash Flood and Hail in Kentucky, August 16, 2007$122,000 · 55 kt wind · 15 events
- Damaging Winds and Lightning Strike in Georgia, August 16, 2007$200,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55544.